New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
cramps and pressure after Endometrial Ablation
42 Replies
jackie24 - August 10

HI there, I had a novasure back in sept 2013. I was in so much pain for 2 weeks after the but then it all stopped and I felt on top of the world. not had period since. but then in march 2014 I started getting a cramp like feeling in the left side of my stomach and lower back. at first it was just a little uncomfortable but as the day went on it got worse, and then during the night I was woke up with severe pains to the extent of me in tears. I took 4 pain killers to ease it off. once it had gone i went back to sleep . woke up next day with no signs what so ever. then a couple of weeks later i got it again. same as before. it is happening to me now every 2 weeks or so. every time its the same light and bearable through the day crying in pain during early hours of the morning. i have been to see my GP whom sent me for a full scan of kidneys, ovaries the lot and they said everything is fine nothing wrong. then 2 days after my scan i am in pain again, please can anyone help me with this HAVE ANY OF YOU HAD THE SAME LABOUR LIKE PAINS AND FOUND WHAT IS WRONG


judy4957 - August 10

I am sorry you are going through this- I have no idea- I have yet to have any problems or bleeding since my Novasure was done.


Jackie24 - August 10

When was yours done Hun. I have read through a lot of problems from other ppl on here who.seem to be having the same pains. Yet nobody gets answers. I am sat here today in pain after having my scan only 3 days ago and that's clear. I am going to ring my doctors tomorrow and tell him is must me some sort of side effect that ppl suffer after the operation. I am so tempted to demand the hysterectomy like i should of.demanded at the start. The only reason i had the novasure was because they said the rest of my anatomy was really healthy. Yet suffered with problems for years.


judy4957 - August 10

I had mine done in July 2010. Took all of 45 secs to do in doctor office. i was not getting knocked out for a 90 sec procedure. I cramped the first day or so and then I went on with my busy life and have had no problems. Most of the people I hear complain about it had it done in hospital maybe that is the difference, where was yours done? I have a friend who had it done 6 mos. before me and she too has had no problems.


Jackie24 - August 10

I had mine done in hospital too. Was in the worse pain ever for about a week after. Bleeding for a couple of.weeks then nothing till this march. At First i thought it was signs of a period as the first 2 time's were like a month apart but now every couple of weeks .even though my scan the other day she said i had just ovulated. So i have put it on my dairy to see when next one is. Lol. The only thing i cant understand is why it is bearable through the day JUST. And then early hours of the morning STUPID O CLOCK i am sobbing with pain and feel like whole my insides are falling out. Once pain killers kick in i am fine till next time. Strange goings on lol . So happy yours went well Hun x


jackie24 - August 12

SEVERE CRAMPS AFTER NOVA SURE Well finally after 2 days in hospital they have finally found out why i have been getting severe pains after nova sure. As not been having periods since my op in sept 2013 my tubes are totally blocked and my left overy has swollen that much that its causing all this pain, So the final outcome now is the option of one day case to where they will put a small hole into my tube and drain it all out but it can happen again once healed. Or the hysterectomy. I know what i am going to do as not going to keep going through this pain anymore. IF ANYONE IS GOING THROUGH THIS THEN GET IT CHECKED OUT


lauraa3071 - September 8

I had an EA today! I've had just about every other procedure also. What I've found is that some people shed the lining parts later and it can take up to a couple of weeks to get rid of it all. You may not feel great during that time. I also found that my body does what it wants regardless of periods so I still get cramps and back pain when I ovulate and have a period even though I had a tubal ligation. I tried everything for it and what worked is Yaz (or the generic). It took a few months but it if you don't take the white pills you don't hurt.


lauraa3071 - September 8

Hi Jackie,
I did have that happen and found out why. There are 2 reasons. 1. When you ovulate it causes cramps and back aches. Even if it doesn't actually happen your body still has the hormones and you will still get them regardless of the procedure. 2. The same thing happens during your period but for a different reason. The reason is that strong uterine contractions can disrupt the blood flow to the back muscles and cause cramps. It's possible that the thinning of the uterus from Novasure makes the things feel more acute. I tried everything for it and what worked is Yaz (or the generic). It took a few months but it if you don't take the white pills you don't hurt. Plus, it makes you happier and have nicer skin and doesn't cause weight gain. I hope you're feeling better.


GeoDonna - October 11

I'm hoping someone can give me some advice. I'm an Aussie living in the Uk, I recently had to have an EA to deal with a range of issues, mainly horrendous bleeding and something similar to a monthly labour. The NHS was OK to go through but very foreign to me....My doctor simply ignored most of my questions and wasn't interested in explaining what was being done and how it all would effect me afterwards-he even called me the wrong name a number of times on the day of surgery.
I woke from the EA in hellish pain-after a massive dose up of everything on the shelf I finally said I felt OK (I didn't, I just wanted out of there before I punched the next person to push on my very sore abdomen) and wobbled out of the day surgery-the hell went on for a week and finally subsided. I did not bleed after the ablation as all just cramped.
It is now two weeks and I have just started my first period since EA and it is the worst I've ever had and comes with the added joy of nausea, headache horrendous bloating (2 clothes sizes!!) ...only positive is no clotting but still changing ever 20 mins, can barely stand up. called the Gynos office, he doesn't take calls and reception said to make an appointment with the local doctor then I can go on the waiting list for an appointment with the gyno....big help right now!
I work with all males and don't have any girlfriends over here to discuss with-has anyone else had this kind of worsening period? is this just what happens for the first period after the EA-I need to know if this is normal.
This is my first posting on any forum, I feel like a dummy as I am 46, not 16 and should probably know more, but after spending hours reading posts I just don't seem to know where I stand. Im told I can't go to another doctor as I was referred by the only local doctor I can use (due to remote location patients are zoned to practices) to this Gyno and he says he is the best and does not know another he could recommend-feel trapped, does the NHS offer a choice at all?
Can anyone also help me try to explain the level of pain to my doctor, I have told him this is similar to worse than contractions.....I'm sure I saw him roll his eyes at me-I'm not a wimp with pain and not normally a complainer but jeez, this is just shocking.


judy4957 - October 11

Donna- I am so sorry you are going through so much. EA works differently for each person- but the main focus of an ablation is to rid of periods completely or at least make them tolerable. I have not had any problems since I had mine done. Mine was done in the doctor office and took only 50 secs to do and I have had no periods since and I think it has been 4-5 years now. When I first got it done the first couple of days I was cramping and nauseous but then nothing else. I do hope that you can find someone that can help you soon.


sweeneco - October 1

I just had a Novasure Ablation Sept 29, 2015 so a week now. Days after wasn't too bad, I was a crampy and better if I laid down then sitting up and no bleeding. The pain would come and go and it was like a zap of pain, not constant and that went about 4 days after. Now today a 7 days after, I am spotting and crampy again. It feels more like a light period cramping and my boobs are tender. I am due for my period in 5 days, so I am wondering if it could possibly be that. I am going to call the doctor later today to see if this is normal.


terriben - December 28

I had the Novasure ablation two months ago along with a tubal as outpatient surgery under anesthesia. Other than slight cramping afterwards (not even serious enough to take the prescribed meds) I've had no issues. I had one light period maybe two weeks after the procedure and haven't had one since. Had normal sex 4 weeks out. Sex is better due to no anxiety. Was back to work after four days off. Hope it works out! Best decision ever considering the abdominal, and back pain plus heavy bleeding I had before.



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question